Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Had Laparoscopically Assisted Vaginal Hysterectomy. Not able to pass stool. Suggestion?

User rating for this question
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
I am 5 days post op from a LAVH and I am concerned about ripping my XXXXXXX and vaginal stitches. For about the last 24 hours I have really felt the need to poop. I have attempted multiple times and now not only can I still not poo, it is actually present in the area in what seems to be a pretty solid form but I am scared to keep pushing for fear of ripping XXXXXXX incisions. I have not taken pain medication in over 24 hours but have consistently been taking my stool softener. What do I do?
Posted Tue, 4 Dec 2012 in Women's Health
Answered by Dr. Grzegorz Stanko 4 hours later

Thank you for the query.

You need to imagine that after a few days of the surgery, the XXXXXXX stitches are not needed anymore, however nobody removes it because it would be very difficult and pointless. Inside the abdominal wall healing goes much faster than anywhere else in the human body. The only thing you should watch for is abdominal wall sutures where the hernia can appear if you will be pushing too hard.
So mild pushing on the stool should not cause any destruction and for sure will not tear any XXXXXXX suture.
But if you need to push really hard on stool, that can be XXXXXXX Intestines should excrete the stool without pushing, but after the abdominal surgery there might take some days before intestines will start work property.
I suggest you to start with your regular diet, regular amount of drinking water and wait few days for the stool to appear. Some medication like Metoclopramidum and Bisacodylum (prescribed by your doctor) should be helpful.
If you feel the stool is close to the rectum, enema can be helpful as well.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor